# SDR CA081218004

- Difficulty date: December 1, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 15,599 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Condition: Failed
- Location: Tire
- Part time: 391 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) WHEN THE AIRCRAFT LANDED IT WAS DISCOVERED THAT THE NOSEWHEEL WAS FLAT.  INSPECTION DID NOT REVEAL A DIRECT CAUSE FOR THE TUBE TO FAIL.  THERE WERE SEVERAL SEVERE WEATHER CHECK CRACKS IN THE TUBE WHEN THE TIRE WAS DISASSEMBLED.  THE COMPANY IS INSTALLING A PROCEDURE FOR INSPECTING NEW TUBES BEFORE INSTALL AS WELL AS PROPER WHEEL BUILD UP PROCEDURES.  THE COMPANY IS ALSO IMPLEMENTING A 12 MONTH INSPECTION AND REPLACEMENT SCHEDULE FOR THE NOSEWHEELS ON THE NAVAJO AIRCRAFT.
